MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 182CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 182CM; WIRE, GUIDE, CATHETER
Model Number M001468050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intracranial aneurysm embolization in a patient, the subject guidewire broke into 2 parts.Balloon was removed with distal portion of fractured subject guidewire.There was a surgical delay of 5 min due to the event.The procedure was completed successfully by replacing the subject device and no clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The device was received.The reported lot number was confirmed from the packaging label.During visual/ microscopic inspection, the guidewire was noted to be severely kinked/bent.The guidewire distal tip was noted to be kinked/bent.The guidewire was returned broken/fractured in 2 segments (71.3cm distal segment and 110.5cm proximal segment).Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that no abnormalities were noted on the device during initial inspection and preparation, the device was prepared according to the ifu, continuous flush was maintained throughout the procedure, moderate friction/resistance was encountered during the procedure, and no force was used to overcome the resistance.During analysis, the guidewire was noted to be severely kinked/bent along its working length and also at its distal end/tip.The guidewire was returned broken/fractured in 2 segments (71.3cm distal segment and 110.5cm proximal segment).Therefore, the reported event was confirmed.Based on analysis, it is possible that the guidewire may have encountered some tension or torsion forces during use that caused the device to kink and then fracture.An assignable cause of procedural factors will be assigned to the as reported and as analyzed event of guidewire broken/fractured during use as well as the as analyzed events of guidewire kinked/bent and guidewire distal end/tip kinked/bent since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TRANSEND EX 14 182CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14983284
Report Number3008853977-2022-00037
Device Sequence Number14695831
Product Code DQX
UDI-Device Identifier08714729187332
UDI-Public08714729187332
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K971254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberM001468050
Device Catalogue NumberM001468050
Device Lot Number27812148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON (UNKNOWN); BALLOON (UNKNOWN)
Patient SexUnknown